MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ARGON PLASMA COAGULATION UNIT "APU-300"; ARGON-ENHANCED ELECTROSURGICAL SYSTEM GAS DELIVERY UNIT

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ARGON PLASMA COAGULATION UNIT "APU-300"; ARGON-ENHANCED ELECTROSURGICAL SYSTEM GAS DELIVERY UNIT
Model Number WA90004W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was returned to olympus and evaluated.The reported problem could not be confirmed.After performing a calibration on the returned device, no problems were noted during the evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
During an unspecified surgical procedure, it was reported that a patient was burned during the use of the argon plasma coagulation unit.Additional details have been requested regarding the reported event.At this time, no additional information has been provided.
 
Event or Problem Description
The burn occurred while using the argon probe.The severity of the burn was reported as 1st to 2nd degree.No medical treatment was required.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, although the reported issue could not be confirmed, it is likely that the cause was due to user error.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿warning annual safety checks: to maintain device performance and electrical safety, annual safety checks must be performed on the electrosurgical generator, the foot switch, the argon plasma coagulation unit, and the accessories.Otherwise, malfunction of the devices can occur which can result in injury to the patient.Make sure that the annual safety check is performed regularly.Observe national statutory regulations.¿ ¿warning improper use: the safety and effectiveness of electrosurgical interventions depend not only on the design of the equipment used, but also to a major extent on factors which are under the control of the user.It is therefore extremely important to read, understand and follow the instructions supplied with the electrosurgical generator, the argon plasma coagulation unit, and the accessories to ensure safety and effectiveness.Improper use will not only impede functions and prevent optimum performance but can cause equipment damage and/or complications.Only use the electrosurgical generator and the argon plasma coagulation unit as outlined in this maintenance manual.Before each use, inspect the equipment as outlined in this maintenance manual.¿ ¿caution regular safety checks: to maintain device performance and electrical safety, regular safety checks must be performed on the electrosurgical generator and the foot switch.Otherwise, malfunction of the devices can occur which can result in injury to the patient.Make sure that the regular safety check is performed annually.Observe the information in the section ¿11.1 maintenance¿.Observe national statutory regulations.¿ ¿annual safety check: the argon plasma coagulation unit apu-300 must go through an annual safety check in accordance with the national statutory regulations.The annual safety check must only be performed by qualified maintenance personnel with sufficient experience in maintaining medical electrical devices.Furthermore, the maintenance personnel must have received authorized training by olympus for the calibration of the gas flow.The appropriate equipment for performing the safety check must be available.Details of the annual safety check are described in the maintenance manual for the apu-300.Contact the local olympus representative for the latest version of the maintenance manual.Alternatively, the argon plasma coagulation unit can be sent to an authorized service center where the annual safety check is done.Contact the local olympus representative for information on authorized service centers.When sending the argon plasma coagulation unit to an authorized service center, take account of the information in the chapter ¿repair, shipment and disposal.¿¿ this supplemental report includes a correction to b5, d10, and g2 from the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 3003724334.

Brand Name
ARGON PLASMA COAGULATION UNIT "APU-300"
Common Device Name
ARGON-ENHANCED ELECTROSURGICAL SYSTEM GAS DELIVERY UNIT
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16651776
Report Number9610773-2023-00922
Device Sequence Number6048848
Product Code GEI
UDI-Device Identifier04042761083560
UDI-Public04042761083560
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA90004W
Device Catalogue NumberWA90004W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer01/17/2024
06/27/2024
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date01/19/2024
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON PROBE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown